January of this year I began my battle with Anxiety. I was determined to do it without medicine but soon found out I needed it. So in April I started taking Zoloft. I was worried because I am around 50 lbs overweight and didn't want to gain anymore. But luckily, it hasn't slowed my weight loss too much. I was put on 50mg.
May through just yesterday I have been doing fantastic. Not a worry about anything. While I was drying off from my swim, I got to thinking about where I was eight months ago, the shape I was in and how thankful I was that I was doing okay. I started feeling a little nervous about it so I stopped that thought process.
A few hours later the butterflies in the stomach, tingling, light headedness, sweating began. Of course I started panicking even more because I thought that I was about to go through all of it again. Then I started panicking that the medicine just suddenly quit working. I was a mess so I took a Niravam and a Melatoning and went to sleep.
I woke up feeling better and thought about how I didn't feel panicked and of course there it went again. Not near as bad just a mild butterflies in the stomach. All during the day I have also felt a little tense and a little tightness in the stomach.
My questions (sorry for the long post) is this.
1. Can you still have anxiety attacks on medication?
2. Did this anxiety attack mean my Zoloft quick working?
3. Is the lingering stuff today just the after effects of the attack?
4. Should I increase my medication over this one episode or see how it goes?
5. Will increasing the doseage increase my chances of weight gain?
Also this past weekend I got a little off schedule with the Zoloft. Granted I took it everyday but I normally take it in the mornings and for a few days I forgot until that evening.
well, I can answer some of your questions from experience.... i am on prozac and klonopin and I still sometimes get anxiety attacks, although they are fewer and farther between than before i started the meds.
I also take a while to recover from an anxiety attack, as a matter of fact, I just posted a thread asking this question this evening. Sometimes, it takes me 2-3 days to recover.
at your next check up, you cantell the doc about what you've been experiencing and he/she may increase dosage or may leave it for a while.
i told my Doc yesterday that i didnt feel like Prozac was working for me. Ive been on it a month now, and i still get my air hunger attacks. She said please give it at least another month, as with anxiety attacks as opposed to depression Prozac take a little longer to kick in. I dont know if this is right, but im going to carry on and see.
I also started taking Zoloft in April of this year (must be a popular month for anti depressants I was also aware of how the medication has been affecting me from start to finish, and I keep a 'mood diary' in which I register fluctuations in my mood every day. I find it very helpful both to keep an objective relationship with anxiety, and also to have a detailed record in case something happens and I need to see my doctor and he'll ask me about my mood and progress. Also, I like to be precise So looking back through my diary I have at times noted down 'increased nervousness' during certain days, and it felt at those times like I could almost get an anxiety attack, but I didn't. The possbility was there, however, as soon as I would get stressed about something or afraid I would get anxious, I would start mentally doing my CBT exercises, which help me. I find them to be a great complement to medication, and highly recommend you looking into them, because regardless if you are feeling good or better, you need to have a tool besides the medication to help yourself. Especially when in your case, your 'thinking' is what seems to create the anxiety mood, I think a CBT exercise would suit you perfectly. And since the physical aspect of the anxiety condition is virtually indistinguishable from the mental or thought processing (that is to say that one determines the other and there is not way to determine which/when) there is a possibility that you can cause yourself to be anxious by thinking about it/fearing it. So if you see your doctor they'll prescribe you to up your dose, which will work for a while, and then you'll get into another thinking pattern which might bother you. Do you see what the common element is in these situations? It's the thought process, which is the root to which CBT exercises try to get at and fix your perspective so that it is no longer skewed one way or the other. Good luck.